Alert archive / Michigan / Gale Warnings in 2020
Gale Warning 35, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Nov 29, 2020, 3:34 AM EST. It took effect at Nov 30, 2020, 1:00 AM EST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2020, 3:34 AM EST (08:34 UTC)
- In effect from
- Nov 30, 2020, 1:00 AM EST
- Expired
- Nov 30, 2020, 10:39 PM EST
- In force
- 22 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
705 WHUS73 KGRR 290834 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 334 AM EST Sun Nov 29 2020 LMZ844>849-291645- /O.EXT.KGRR.SC.Y.0101.000000T0000Z-201130T0600Z/ /O.UPG.KGRR.GL.A.0025.201130T0600Z-201201T0600Z/ /O.NEW.KGRR.GL.W.0035.201130T0600Z-201201T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 334 AM EST Sun Nov 29 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST MONDAY... ...GALE WARNING IN EFFECT FROM 1 AM MONDAY TO 1 AM EST TUESDAY... * WHAT...For the Gale Warning, north winds to 35 knots and waves 7 to 10 feet expected. For the Small Craft Advisory, southwest winds 15 to 25 knots becoming west then northwest, and waves 4 to 7 feet. * WHERE...St Joseph to Manistee. * WHEN...For the Gale Warning, from 1 AM Monday to 1 AM EST Tuesday. For the Small Craft Advisory, until 1 AM EST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
6 follow-up statements
567 WHUS73 KGRR 291454 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 954 AM EST Sun Nov 29 2020 LMZ844>849-292300- /O.CON.KGRR.SC.Y.0101.000000T0000Z-201130T0600Z/ /O.CON.KGRR.GL.W.0035.201130T0600Z-201201T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 954 AM EST Sun Nov 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 AM MONDAY TO 1 AM EST TUESDAY... * WHAT...For the Gale Warning, north winds 20 to 30 knots with gusts up to 35 knots and waves 7 to 10 feet expected. For the Small Craft Advisory, west winds 15 to 25 knots with gusts up to 30 knots and waves 4 to 7 feet. * WHERE...St Joseph to Manistee. * WHEN...For the Gale Warning, from 1 AM Monday to 1 AM EST Tuesday. For the Small Craft Advisory, until 1 AM EST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
466 WHUS73 KGRR 292005 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 305 PM EST Sun Nov 29 2020 LMZ844>849-300415- /O.CON.KGRR.SC.Y.0101.000000T0000Z-201130T0600Z/ /O.CON.KGRR.GL.W.0035.201130T0600Z-201201T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 305 PM EST Sun Nov 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 AM MONDAY TO 1 AM EST TUESDAY... * WHAT...For the Gale Warning, north winds 15 to 25 knots with gusts up to 35 knots and waves 6 to 11 feet expected. For the Small Craft Advisory, northwest winds 10 to 20 knots with gusts up to 30 knots and waves 5 to 8 feet. * WHERE...St Joseph to Manistee. * WHEN...For the Gale Warning, from 1 AM Monday to 1 AM EST Tuesday. For the Small Craft Advisory, until 1 AM EST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
702 WHUS73 KGRR 300243 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 943 PM EST Sun Nov 29 2020 LMZ844>849-301045- /O.CON.KGRR.SC.Y.0101.000000T0000Z-201130T0600Z/ /O.CON.KGRR.GL.W.0035.201130T0600Z-201201T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 943 PM EST Sun Nov 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 AM MONDAY TO 1 AM EST TUESDAY... * WHAT...Winds increasing to north gales to 35 knots late tonight and to 40 knots on Monday. Winds will diminish to below gale force Monday evening. Waves building to near 10 feet near Big and Little Sable Points and south of South Haven. * WHERE...St Joseph to Manistee. * WHEN...For the Gale Warning, from 1 AM Monday to 1 AM EST Tuesday. For the Small Craft Advisory, until 1 AM EST Monday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ DUKE
146 WHUS73 KGRR 300836 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 336 AM EST Mon Nov 30 2020 LMZ844>849-301645- /O.CON.KGRR.GL.W.0035.000000T0000Z-201201T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 336 AM EST Mon Nov 30 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...North winds 25 to 35 knots and waves 6 to 12 feet. Highest waves will be toward St. Joseph, and near Little and Big Sable Points. * WHERE...St Joseph to Manistee. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
922 WHUS73 KGRR 302035 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 335 PM EST Mon Nov 30 2020 LMZ844>849-010445- /O.CON.KGRR.GL.W.0035.000000T0000Z-201201T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 335 PM EST Mon Nov 30 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WHAT...North winds 25 to 35 knots and waves 7 to 12 feet. The highest waves will be toward St. Joseph, and near Little and Big Sable Points. * WHERE...St Joseph to Manistee. * WHEN...Until 1 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
502 WHUS73 KGRR 010339 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1039 PM EST Mon Nov 30 2020 LMZ844>849-011145- /O.CAN.KGRR.GL.W.0035.000000T0000Z-201201T0600Z/ /O.NEW.KGRR.SC.Y.0102.201201T0339Z-201202T1800Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1039 PM EST Mon Nov 30 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... * WHAT...North winds 20 to 30 knots through Tuesday before diminishing. Waves 6 to 12 feet will subside to 5 to 9 feet later tonight and continue through Tuesday before subsiding more into Wednesday. * WHERE...St Joseph to Manistee. * WHEN...Until 1 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Nov 29, 3:15 AM EST, 19 minutes earlier.
Area forecast discussion, Nov 29, 3:15 AM EST, 19 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
315 AM EST Sun Nov 29 2020
LATEST UPDATE...
Synopsis/Discussion/Marine
.SYNOPSIS...
Issued at 315 AM EST Sun Nov 29 2020
-Snow showers east, and near Ludington, Monday into Tuesday
-Otherwise a predominately dry pattern
&&
.DISCUSSION...(Today through next Saturday)
Issued at 315 AM EST Sun Nov 29 2020
--Light snow east, and near Ludington, Monday into Tuesday--
No big changes to the fcst regarding the potential light snow
that impacts the JXN and LAN areas and points east on Monday and
Tuesday. This is the wrn portion of the deformation zone of the
system tracking through PA and across Lake Ontario.
Since there will likely be a sharp back edge to the snow and
there is still some uncertainty as to where that sets up, the
solution space for snow amounts at JXN/LAN for the Monday-Tuesday
period is anywhere from a trace to as much as 3 inches.
Any travel impacts should be limited/minor with the best chance
of slippery road conditions probably being Monday night and
Tuesday morning when temps are below freezing. When the
precipitation first arrives very late tonight or early Monday, it
may start out as a mixture of rain and snow with sfc temps in the
middle 30s.
The other issue is the northerly flow lake effect/enhancement.
Currently the main impact with this will be a dominant,
potentially heavy, snow band which will be coming onshore in far
sw Lwr MI and NW Indiana, perhaps clipping far wrn Van Buren Co.
briefly. This same band has a good chance of impacting the
Ludington area, and Big/Little Sable Points, where some light
accumulations are also possible.
--Otherwise a predominately dry pattern--
Once the system passing by to our east lifts north into Canada
Tuesday night and Wednesday, there's really not much support for
precipitation since we'll be inbetween one upper low over Quebec
and another upper low over the srn Plains. Support is also
shrinking for the srn Plains upper low impacting srn Lwr MI next
weekend. Instead, an intrusion of colder air from the north
related to the polar jet dipping south may result in some
scattered lake effect precipitation next weekend, particularly on
Sunday per the ECMWF.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1235 AM EST Sun Nov 29 2020
We start out this forecast period with minimal impacts, with
deteriorating conditions for the latter portion of the period as
MVFR ceilings move in.
Skies are again mostly clear early this morning. Some wind is out
there, but nothing that is a big deal. There is some weak wind
shear with 30-35 knot winds up toward 2k feet. Not enough to put
in the forecast. Some clouds may float in later toward KGRR and
KMKG, but they should not be widespread enough to cause issues.
We will see winds pick up a bit in the afternoon again, with gusts
20-25 knots likely. Then late in the period, we will see a bank of
lower clouds spread in from the NW. These clouds will likely be a
lot of MVFR ceilings. Winds will eventually shift to become from
the NW, and gust again after a brief lull. We do not expect any
precipitation by 06z, but the next set of forecasts will likely
have some in late toward KJXN.
&&
.MARINE...
Issued at 315 AM EST Sun Nov 29 2020
The Gale Watch for the strong northerly flow late tonight into
late Monday night will be upgraded to a Gale Warning. Will not
issue any Lakeshore Flood headlines though since the wind
direction is shore parallel. A Small Craft Advisory will remain
in effect up until the time that the Gale Warning commences.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory until 1 AM EST Monday for LMZ844>849.
Gale Warning from 1 AM Monday to 1 AM EST Tuesday for LMZ844>849.
&&
SYNOPSIS...Meade
DISCUSSION...Meade
AVIATION...NJJ
MARINE...MeadeHazardous weather outlook, Nov 28, 3:49 AM EST, 23 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 349 AM EST Sat Nov 28 2020 MIZ037>040-043>046-050>052-056>059-064>067-071>074-290900- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 349 AM EST Sat Nov 28 2020 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Light snow accumulations are possible Monday into Tuesday mainly east of US 131. This may cause some slippery travel but major impacts are not likely. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-290900- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 349 AM EST Sat Nov 28 2020 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Winds and waves will be hazardous to small craft today and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds and waves will be hazardous to small craft Sunday and Gale force winds are possible from late Sunday night through late Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.